Jump to content
Important Survey - Please Participate ×

Split My Dose into Two Doses -- Symptoms Revving Up


[de...]

Recommended Posts

On April 9, I split my .5 mg Kpin dose into two .25mg doses. The reason was that the .5mg had severe interdose withdrawal after a while. And it felt like getting punched in the face, as it was too strong.

 

Some of my other posts on here show that I've been trying different ways to cope with the .5mg for a while (haven't been able to stabilize on it). For a while, splitting the dose seemed to help, as I haven't had as big a "crash" at any given point of the day. But now the DP/DR, terror of my own environment, muscle spasms, even certain occasional hallucinations seem to have gotten worse. I was hoping the split dose would help to prep me better for an eventual taper, but so far... No.

 

Some feedback (not on Benzo Buddies) I've gotten is it could take at least 3 weeks for my system to readjust to the split in dose. I have other posts on here about gathering info toward a crossover to Valium, which maybe I can do eventually (no doc appt. for a month).

 

But I'm starting to think splitting my dose into two .25mg was a mistake. The thing is, I can't (nor do I want to) go back to my .5mg once per day. It was too difficult. I guess I have to ride it out. Just wondering though if others on here had some adjustments after splitting a dose into two? Or maybe eventually had success with it? I had tried very brief partial reinstatements to higher, older doses, but that is not an option either. It didn't work for me. These new blood levels of Kpin on two .25s are really freaky though. My spouse looks completely alien. My house looks like it's not mine. Worse than normal. This terror story keeps getting more and more strange by the day. And yet ironically, the previous 2 days showed some promise. I was out in the yard, I took a couple of walks, I went grocery shopping, I did some socially-distanced socializing, etc.

Link to comment
Share on other sites

Yes, I have experienced this issue. Years ago before I ever even thought of doing a taper I wanted to split my 1 mg of Xanax in half and take the other half in the early morning. It took quite awhile for my body to adjust. At the time I didn't understand about interdose withdrawals or any of that. But eventually I got used to it. Now that I am actually tapering and am at the halfway point, I understand better what was happening. I don't think it's easy to mess with your dose once your body has become accustomed to it. There will be discomfort but it's a matter of degrees. I'm trying to find the balance. It's not easy and it takes patience and time.
Link to comment
Share on other sites

Yes - I'm seeing that my body is very sensitive to very small changes. What was happening with the .5mg (among other things) was that I'd get a sudden drop-off in the middle of the day that drastically changed my mood. I would then struggle knowing I'd have to wait until the next day, until re-dosing. With two .25mg doses, I was hoping to mitigate the sudden drop-off and also give my body a chance to not have to wait until the next day.

 

I'm now seeing that my brain is having a very hard time knowing where the full-on .5mg level went. I am glad you were able to find your way toward tapering, SRR. That's not a place I've been able to get to, because I still can't stabilize. I wish you luck. And fingers crossed some kind of answers come from this process. I've been soul-searching a lot, trying to find a life lesson I can lock onto for inspiration, while my body tries to hang on. I read success stories, I get out for exercise when I can, I still enjoy time with family, I do a lot of online improv groups (which I did in person before Covid19). I am at least still doing things that are "faking it til I make it," but this is by far the hardest thing I've ever tried to do. Coming from a cancer survivor, that's saying something.

 

 

Link to comment
Share on other sites

Hi delsol

 

It seems you’ve figured out that your brain is confused.  Though you’re still getting .5 in 24 hours, you’re brain is likely reading this as .25 dose.  It’s never getting .5 at one time.  A 50% cut, according to your brain.  That’s big.  These aren’t small changes and I’d say your not ultra sensitive to changes.  I think the way you feel tells you a few things.

 

I think you experienced tolerance withdrawal.  It happens when you’ve developed tolerance so you go into withdrawal, though your dose is not less.  K has a long half life.  Interdose withdrawal within 24 hours of a dose is less likely.

 

It takes time to know how a change is going, especially with a long half life benzo.  As much as weeks.  I’ve had withdrawal symptoms occur several weeks after a cut, then it can be several more weeks before stabilizing some.  You’ve made a couple of changes back and forth, trying to feel better.  Maintaining your .5 mg dose all at once or split in two hasn’t helped.

 

What to do to feel better?  I think try not to keep changing how you handle your doses for long enough to settle some.  How long?  A few weeks is typically needed.  Once you feel a bit better, taper a very small percentage.  Realize that feeling good or lots better may not happen.  If this is tolerance withdrawal, you will likely struggle.  Unfortunately.  Tapering is probably your only option. 

 

Have you tried anything else to feel better?  Distractions, diet, routines, calming activity can help pass  the time on the way to your next cut of suggested no more than 5 to 10%. 

 

 

 

 

 

 

Link to comment
Share on other sites

I am doing what I can to distract and settle. I did not think of this as a 50% cut; I thought of it as a partial cut but figured that the long half life would help the doses linger. I agree I need to let my brain settle and am just figuring out a way to do that. To distract, I talk to friends a lot. I had been getting out for walks when I can. I avoid gluten and dairy and eat a lot of Omega 3s (nuts, coconut oil, etc.). I have a good marital relationship and social supports in my favor.

 

I know I have to taper -- I just wasn't at the place on the .5mg that I could even start doing that. I thought my latest maneuver would help, but it's starting to show that it hasn't. I knew though that waiting at .5mg ad infinitum wasn't working out either. And I get conflicting advice about tapering during a time of instability. I was still not stable at .5mg and didn't think I could start tapering at that point. I kept hanging on and dealing with side effects/ drop off effects. I wish I never met this drug.

Link to comment
Share on other sites

I totally get what you’re saying.  I understand you didn’t actually cut 50%.  I just think your brain was used to that dose, so .25 in one dose feels like a cut.  Even though you take .25?twice a day.  For sure if you took out one of those .25 doses, you would feel worse.  So def not saying to do that! 

 

I’m happy for you that you’re not alone.  You sound focused and healthy.  You’re doing things right. 

 

Tapering is such a challenge.  It’s hard to know when and exactly how.  Tapering during instability is not advised.  On the other hand, some people don’t have the benefit of stabilization to the extent hoped for.  There will be symptoms, some struggle more than others, and some struggle a lot.  The hope is for feeling somewhat better before a next cut.  Hanging out for too long on a dose can lead to tolerance at that dose.  It’s a balancing act.

 

I wish none of us had ever been handed benzos.  Once off these, never again. 

 

Take care

Link to comment
Share on other sites

×
×
  • Create New...